Tornadoes · United States · Illinois · 2016

EF0 tornado, Pottstown to Keller, Illinois, March 15, 2016

From Pottstown to Keller, this EF0 tornado ran 3.7 miles across Peoria County on March 15, 2016, touching down at 8:05 PM CDT and reaching 200 yards wide. It killed nobody, and did $260,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
March 15, 2016
Touchdown
8:05 PM CDT (01:05 UTC)
Lifted
8:14 PM CDT (01:14 UTC)
On the ground
9 minutes
Path length
3.7 miles (5.9 km)
Path width
200 yards (183 m)
Deaths
0
Injuries
0
Property damage
$260,000
County
Peoria County
Touchdown point
40.730, -89.649
Lift-off point
40.760, -89.591
Record number
1603151905-01

The damage survey

77 damage points were recorded along this path by NWS ILX, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF2. The highest wind the damage implies is 115 mph.

  • grain bin destroyed. pic taken facing ne
  • car thrown and garage destroyed farther west of pic location
  • Home in pic with shingle damage and trees down. branches stuck into side of house.
  • tornado may have started here. threw a car 50 yds into the field.

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

An area of low pressure deepened considerably as it tracked from northeast Missouri into southern Wisconsin on March 15th. While the airmass ahead of this system across central Illinois remained capped for much of the day, an approaching upper trough helped weaken the cap and set the stage for scattered severe thunderstorms ahead of an approaching cold front during the evening of the 15th. Several clusters of thunderstorms moved across west-central Illinois, mainly along and west of I-55. The first cluster tracked from just north of Quincy toward the Peoria area, while a second cluster impacted locations from Jacksonville to Springfield. Thanks to moderate instability and strong low-level wind shear near the low track, many of the storms rotated and produced large hail and tornadoes. A total of 4 tornadoes touched down, including an EF-2 just northwest of Trivoli in Peoria County.

A tornado touched down 4 miles northwest of Peoria just northwest of the intersection of Richwoods Boulevard and Molleck Drive at 8:05 PM CDT. Damage was done to the roof, gutters, soffit, and ceiling tiles of the St. Francis Woods Supportive Living Center. The tornado intermittently touched down along a path to the northeast through the city of Peoria. Damage was done to roofs and trees near University and Christine, the Farmer's Market at the Metro Centre shopping facility, and trees at the Donovan Golf Course. The tornado broke a pole, snapped a tree that fell into a garage, and damaged shingles and siding in Peoria Heights on Prospect and Wickwood Roads. The tornado then dissipated 1 mile northwest of Peoria Heights before it approached Forest Park at 8:14 PM CDT.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

22 minutes of warning. NWS ILX issued a tornado warning for this county at 00:43 UTC, 22 minutes before the tornado touched down, in force until 01:15 UTC.

The county was under a tornado watch, issued at 20:31 UTC and running to 03:10 UTC.

Issued (UTC)ExpiredProductOffice
20:31 UTC03:10 UTCTornado WatchILX
00:09 UTC00:45 UTCSevere Thunderstorm WarningILX
00:38 UTC01:15 UTCSevere Thunderstorm WarningILX
00:43 UTC01:15 UTCTornado WarningILX
01:05 UTC01:30 UTCTornado WarningILX
01:14 UTC02:00 UTCSevere Thunderstorm WarningILX
12:00 UTC01:00 UTCWind AdvisoryILX

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Enhanced Risk, with a 0.10 chance of a tornado within 25 miles. The outlook in force was issued at 01:01 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before the tornado touched down at Mar 15, 6:43 PM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, Mar 15, 6:43 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
National Weather Service Lincoln IL
643 PM CDT TUE MAR 15 2016

.SHORT TERM...(Tonight)
ISSUED AT 312 PM CDT TUE MAR 15 2016

19z/2pm surface analysis shows a 997mb low over northeast Missouri,
with a warm front extending E/SE across south-central Illinois.
Despite the presence of this forcing, convection has not yet
materialized across Missouri or Illinois as the atmosphere remains
capped.  The short-wave trough that will eventually approach from
the west and break the cap is still well to the west across western
Kansas/Nebraska, so think cap will hold firm through the remainder
of the afternoon.  HRRR has been consistently showing scattered
thunderstorms developing along the trailing cold front across
eastern Missouri after 21z/4pm...with the activity then tracking
E/NE into central Illinois this evening.  4km WRF-NMM has similar
timing, and both high-res models suggest the storms will quickly
shift out of the KILX CWA by midnight.  Given strong directional low-
level wind shear in the vicinity of the warm front, the main mode of
any convection that develops later today will be supercellular.  As
such, damaging wind gusts and large hail remain the primary
threats...although a few tornadoes will also be possible mainly
along and northwest of the I-55 corridor.  Have therefore included
likely PoPs and mentioned severe weather across the western half of
the CWA this evening accordingly.  Any convection that fires will
rapidly push eastward out of the area by midnight, with only a few
lingering rain showers across the NW from the Peoria area northward
after midnight.  Once the storms pass, strong/gusty southwesterly
winds will develop, with forecast soundings and numeric guidance
suggesting gusts of 30-35 mph.  Overnight lows will drop into the
middle to upper 40s.

.LONG TERM...(Wednesday through Tuesday)
ISSUED AT 312 PM CDT TUE MAR 15 2016

Deepening surface low pressure forecast to push into central
Wisconsin by 12z Wednesday with a tight pressure gradient over most
of the forecast area during the day. Forecast soundings showing 40-
45 kts just off the surface tomorrow mid morning through the
afternoon hours so wind gusts of 35 to 45 mph look likely over
most of the area, except south of the Interstate 70 corridor. As
a result, a wind advisory will be issued for a good portion of
the forecast area for tomorrow. Areas north of I-74 will get close
to some warning criteria winds, especially if the wrap around
moisture/clouds stay to our north like most of the models suggest.
Despite the passage of the cold front this evening, temperatures
will be mild again on Wednesday, although not as warm as today.
Look for highs to climb into the 60s most areas.

The strong surface low will begin to fill across the lower Great
Lakes on Thursday as upper level energy is transferred over to the
East Coast. This will result in an elongated surface trof from the
new low off New England west through the southern Great Lakes.
This feature will gradually slide south bringing a more extensive
cloud band south with it and the threat for some light precip
starting on Friday night and continuing on and off into Saturday
night. We may see a mix of rain and snow across our north Friday
night into early Saturday morning, and possibly again late
Saturday night into Sunday. No accumulations are expected with any
snow that does occur across our north.

The upper trof will gradually work its way southeast across the
Great Lakes on Sunday and Monday with rather cool temperatures
prevailing, at least compared to what we have had over the past
couple of days. However, with the trof being more progressive, the
cool down will not last long as most medium range models suggest
the trof will shift off to our east by early next week with more
of a zonal flow developing over the Midwest resulting in a gradual
moderating trend through the middle of next week.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
ISSUED AT 642 PM CDT TUE MAR 15 2016

Main aviation forecast concern continues to be developing convection
this evening. Based on latest radar trends and HRRR run, have
included a TEMPO group for thunder and MVFR ceilings at KPIA/KSPI
between 00z and 02z...then further east to KBMI/KDEC between 01z
and 03z. Given uncertainties in areal coverage further east, have
only mentioned VCTS at KCMI after 02z. Once the storms pass, NAM
forecast soundings suggest a period of MVFR ceilings before skies
clear overnight into Wednesday morning. Winds will initially be
from the south-southeast with gusts to around 25kt this
evening, then will veer to the west-southwest after frontal
passage this evening. As the pressure gradient tightens, very
strong W/SW winds gusting to between 30 and 35kt will be likely on
Wednesday.

&&

.ILX Watches/Warnings/Advisories...
Wind Advisory from 7 AM to 8 PM CDT Wednesday for ILZ027>031-
036>038-040>057-061>063.

&&

SHORT TERM...Barnes
LONG TERM...Smith
AVIATION...Barnes
Hazardous weather outlook, Mar 15, 3:13 PM CDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
313 PM CDT TUE MAR 15 2016

ILZ027>031-036-037-040-041-047>050-161100-
CASS-FULTON-KNOX-MARSHALL-MASON-MENARD-MORGAN-PEORIA-SCHUYLER-
SCOTT-STARK-TAZEWELL-WOODFORD-
313 PM CDT TUE MAR 15 2016

...WIND ADVISORY IN EFFECT FROM 7 AM TO 8 PM CDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...NORTH CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

A STORM SYSTEM WILL TRIGGER SCATTERED STRONG TO SEVERE
THUNDERSTORMS THIS EVENING. THE PRIMARY THREATS FROM THE STORMS
WILL BE DAMAGING WIND GUSTS AND LARGE HAIL...ALTHOUGH A FEW
TORNADOES WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG WEST-SOUTHWEST WINDS WILL DEVELOP ON WEDNESDAY...REACHING
25 TO 30 MPH WITH GUSTS TO AROUND 45 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...PRIMARILY BETWEEN
6 PM AND 8 PM.

ILZ038-042>046-051>057-061>063-161100-
CHAMPAIGN-CHRISTIAN-CLARK-COLES-CUMBERLAND-DE WITT-DOUGLAS-EDGAR-
LOGAN-MACON-MCLEAN-MOULTRIE-PIATT-SANGAMON-SHELBY-VERMILION-
313 PM CDT TUE MAR 15 2016

...WIND ADVISORY IN EFFECT FROM 7 AM TO 8 PM CDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

A STORM SYSTEM WILL TRIGGER SCATTERED STRONG TO SEVERE
THUNDERSTORMS THIS EVENING. THE PRIMARY THREATS FROM THE STORMS
WILL BE DAMAGING WIND GUSTS AND LARGE HAIL. AN ISOLATED TORNADO
WILL ALSO BE POSSIBLE...HOWEVER THE GREATEST RISK FOR TORNADOES
WILL REMAIN ALONG AND NORTHWEST OF THE I-55 CORRIDOR.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG WEST-SOUTHWEST WINDS WILL DEVELOP ON WEDNESDAY...REACHING
25 TO 30 MPH WITH GUSTS TO AROUND 45 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY...PRIMARILY BETWEEN
7 PM AND MIDNIGHT.

ILZ066>068-071>073-161100-
CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
313 PM CDT TUE MAR 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS...SOUTH CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

A STORM SYSTEM WILL TRIGGER ISOLATED STRONG THUNDERSTORMS THIS
EVENING. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

BARNES

In the hours before

Local storm report, Mar 15, 7:32 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
732 PM CDT TUE MAR 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 PM     FUNNEL CLOUD     1 N WAVERLY             39.61N 89.95W
03/15/2016                   MORGAN             IL   FIRE DEPT/RESCUE

&&

25
Local storm report, Mar 15, 7:37 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
737 PM CDT TUE MAR 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 PM     HAIL             NEW BERLIN              39.73N 89.91W
03/15/2016  M1.75 INCH       SANGAMON           IL   TRAINED SPOTTER

            ON I-72...HAIL RANGED FROM QUARTER TO GOLF BALL SIZE

&&

25
Local storm report, Mar 15, 7:51 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
751 PM CDT TUE MAR 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0748 PM     HAIL             1 W KICKAPOO            40.80N 89.77W
03/15/2016  M1.75 INCH       PEORIA             IL   EMERGENCY MNGR

&&

25
Local storm report, Mar 15, 7:53 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
753 PM CDT TUE MAR 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     FUNNEL CLOUD     1 S SPRINGFIELD         39.77N 89.64W
03/15/2016                   SANGAMON           IL   TRAINED SPOTTER

&&

25
Local storm report, Mar 15, 7:54 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
754 PM CDT TUE MAR 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0747 PM     TORNADO          LOAMI                   39.67N 89.85W
03/15/2016                   SANGAMON           IL   TRAINED SPOTTER

&&

25
Local storm report, Mar 15, 7:58 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
758 PM CDT TUE MAR 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             WINCHESTER              39.63N 90.46W
03/15/2016  M0.75 INCH       SCOTT              IL   LAW ENFORCEMENT

0638 PM     HAIL             2 N ALSEY               39.59N 90.43W
03/15/2016  M1.00 INCH       SCOTT              IL   TRAINED SPOTTER

            BETWEEN ALSEY AND WINCHESTER. FROM WFO LSX.

0645 PM     HAIL             3 SSW JACKSONVILLE      39.69N 90.26W
03/15/2016  M1.00 INCH       MORGAN             IL   TRAINED SPOTTER

0659 PM     HAIL             JACKSONVILLE            39.73N 90.23W
03/15/2016  M2.00 INCH       MORGAN             IL   CO-OP OBSERVER

0720 PM     HAIL             ALEXANDER               39.72N 90.05W
03/15/2016  M2.75 INCH       MORGAN             IL   TRAINED SPOTTER

0728 PM     FUNNEL CLOUD     1 N WAVERLY             39.61N 89.95W
03/15/2016                   MORGAN             IL   FIRE DEPT/RESCUE

0733 PM     HAIL             NEW BERLIN              39.73N 89.91W
03/15/2016  M1.75 INCH       SANGAMON           IL   TRAINED SPOTTER

            ON I-72...HAIL RANGED FROM QUARTER TO GOLF BALL SIZE

0747 PM     TORNADO          LOAMI                   39.67N 89.85W
03/15/2016                   SANGAMON           IL   TRAINED SPOTTER

0748 PM     HAIL             1 W KICKAPOO            40.80N 89.77W
03/15/2016  M1.75 INCH       PEORIA             IL   EMERGENCY MNGR

0750 PM     FUNNEL CLOUD     1 S SPRINGFIELD         39.77N 89.64W
03/15/2016                   SANGAMON           IL   TRAINED SPOTTER

&&

25

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Lincoln, IL (KILX), 00:00Z

1.1 hours before the tornado, 109 km from the path. March 16, 2016.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2016-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 1364 joules per kilogram, CIN -54, lifted condensation level 1257 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Lincoln, IL at 00:00Z on 2016-03-16The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 135 square meters per square second, 0 to 6 km bulk shear 54 knots.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
1364 J/kg
Mixed-layer CIN
-54 J/kg
Surface CAPE
2170 J/kg
Mixed-layer LCL
1257 m above ground
0-6 km bulk shear
54 kt
0-1 km bulk shear
17 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
241 m²/s²
Significant tornado parameter
1.2
Supercell composite
8.9
0-3 km lapse rate
6.9 K/km

Open this sounding in Storm Lab

Lincoln, IL (KILX), 12:00Z

10.9 hours after it, 109 km from the path. March 16, 2016.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2016-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -109050, lifted condensation level 840 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Lincoln, IL at 12:00Z on 2016-03-16The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 211 square meters per square second, 0 to 6 km bulk shear 36 knots.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-109050 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
840 m above ground
0-6 km bulk shear
36 kt
0-1 km bulk shear
36 kt
0-1 km storm-relative helicity
211 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
6.6 K/km

Open this sounding in Storm Lab

The radar

The Lincoln radar (KILX), 70 km away, was scanning. The volume nearest the touchdown began at 01:05 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
00:42 UTCTORNADO 22 Nw TrivoliPeoria, ILA CAR WAS PICKED UP AND THROWN 50 YARDS INTO A FIELD. ROOF DAMAGE TO SEVERAL HOMES AND A CHURCH. ROOF COMPLETELY TORN OFF ONE HOUSE. NUMEROUS TREES WERE SNAPPED.
00:46 UTCTORNADO3 Nne TrivoliPeoria, ILSIGNIFICANT DAMAGE TO A CHURCH AND LARGE TREES SNAPPED. NEAR TEXAS RD AND COTTONWOOD RD.
00:48 UTCHAIL 1.751 W KickapooPeoria, IL
00:50 UTCTORNADO4 N Hanna CityPeoria, ILHOUSE DAMAGED...ROOF BLOWN OFF
01:00 UTCTSTM WND DMGNorwoodPeoria, ILHOUSES DAMAGED INCLUDING AWNING, GUTTER, AND FENCE
01:00 UTCHAIL 1.54 Sw AltaPeoria, ILAT RT. 6 AND US 150
01:05 UTCHAIL 1GlasfordPeoria, IL
01:05 UTCHAIL 1.75PeoriaPeoria, IL
01:05 UTCTORNADO 0PeoriaPeoria, ILTORNADO STARTED 4 MILES NW OF DOWNTOWN PEORIA. DAMAGE WAS DONE TO AN ASSISTED LIVING CENTER, HOUSE ROOFS, TREES, A SHOPPING CENTER, AND GOLF COURSE AS IT TRACKED NORTHEAST INTO PEORIA HEIGHTS.
01:07 UTCHAIL 15 Nw PeoriaPeoria, IL
01:15 UTCTSTM WND DMGPeoria HeightsPeoria, ILTREES AND POWER LINES DOWN. TIME ESTIMATED.
01:33 UTCHAIL 0.75East PeoriaTazewell, IL
01:47 UTCHAIL 1.253 W LostantLa Salle, IL
02:07 UTCHAIL 1.5SecorWoodford, IL

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2016 tornado in IllinoisEvery tornado in Illinois since 1950Warnings in force in Illinois nowThe forecast where you are

The other tornadoes of March 15, 2016

10 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
March 156:26 PM CDTEF2McDonough, IL8.2400$200,000
March 156:42 PM CDTEF1Warren, IL8.3400$215,000
March 157:25 PM CDTEF2Rock Island, IL4.820010$750,000
March 157:33 PM CDTEF0Scott, IA0.050
March 157:34 PM CDTEF0Clinton, IA1.250
March 157:42 PM CDTEF2Peoria, IL7.5440$1.0 million
March 157:44 PM CDTEF1Sangamon, IL3.675$280,000
March 157:49 PM CDTEF1Clinton, IA1.4753$50,000
March 157:57 PM CDTEF1Clinton, IA3.4300
March 158:33 PM CDTEF0Whiteside, IL1.850

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.